MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2200-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Patient age and dob requested but not provided.
 
Event or Problem Description
It was reported that the iv tubing set had a hole in the bottom portion of the silicone segment that caused approximately one-half of the zosyn antibiotic iv fluids to leak.It was noted that the tubing set had been in use prior to this infusion without difficulty.A new antibiotic iv solution was obtained from the pharmacy and a new tubing set was used.
 
Event or Problem Description
It was reported that the iv tubing set had a hole in the bottom portion of the silicone segment that caused approximately one-half of the zosyn antibiotic iv fluids to leak during use on an adult patient.It was noted that the tubing set had been in use prior to this infusion without difficulty.A new antibiotic iv solution was obtained from the pharmacy and a new tubing set was used and the patient successfully received the medication.The customer states that there was no harm caused to the patient from the event.
 
Additional Manufacturer Narrative
The customer¿s report of tubing set with hole in silicone segment that leaked was confirmed.Visual inspection of the set received it was observed immediately that the silicone segment had a pin hole near the lower fitment.Visual examination under microscope noted no crush marks to the upper or lower blue fitment.No other anomalies were noted during visual inspection.Functional testing was performed by attaching the set to a bag filled with tap water and allowing fluid to flow through the set via gravity.A leak was immediately observed coming out from the silicone tubing near the lower fitment.The root cause of the pin hole could not be definitively determined,.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8489508
Report Number9616066-2019-00906
Device Sequence Number11233746
Product Code FPA
UDI-Device Identifier07613203012638
UDI-Public7613203012638
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-0500
Device Catalogue Number2200-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100, TD (B)(6) 2019